Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 24, 2014, 12:53:26 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 631657
  • Total Topics: 47816
  • Online Today: 201
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: anyone else on an epzicom + reyataz + norvir combo?  (Read 2439 times)

0 Members and 1 Guest are viewing this topic.

Offline lostinspace

  • Member
  • Posts: 23
anyone else on an epzicom + reyataz + norvir combo?
« on: August 06, 2007, 10:28:26 PM »
i'm on the combo listed above and it's causing jaundice in my eyes...i read that one of the side effects of norvir is jaundice. do you think if i drop the norvir (it's only one pill) that my meds will still be as effective?
I went to the doctor, I went to the mountains
I looked to the children, I drank from the fountain
There's more than one answer to these questions pointing me in a crooked line
The less I seek my source for some definitive
The closer I am to fine - Indigo girls

Offline Matty the Damned

  • Member
  • Posts: 12,198
  • Ninja Please
Re: anyone else on an epzicom + reyataz + norvir combo?
« Reply #1 on: August 06, 2007, 10:47:35 PM »
Space,

Yes I take the same combo as you. In Australia Epzicom is called Kivexa. Norvir is unlikely to be causing your jaundice, this is however a very common side effect of Reyataz. The good news is that jaundice from Reyetaz is not harmful and should subside after a couple of weeks.

Norvir is always used to boost Reyataz dosing except in some treatment naive people. If your doctor has prescribed Norvir boosted Reyataz then you shouldn't stop taking the the Norvir. It's important that you take your medications as prescribed.

So the answer to your question is no, your combination will not be as effective if you drop the Norvir.

Regards,

MtD

Offline lostinspace

  • Member
  • Posts: 23
Re: anyone else on an epzicom + reyataz + norvir combo?
« Reply #2 on: August 06, 2007, 11:10:05 PM »
thanks for the response mtd...i just found out in may that i'm positive and had to start on meds right away...my eyes are not as yellow as before so i guess i'll tough it out (i just feel like a freak though) and hopefully it all goes away soon...

thanks again,

l i s
I went to the doctor, I went to the mountains
I looked to the children, I drank from the fountain
There's more than one answer to these questions pointing me in a crooked line
The less I seek my source for some definitive
The closer I am to fine - Indigo girls

Offline LittlePill

  • Member
  • Posts: 19
Re: anyone else on an epzicom + reyataz + norvir combo?
« Reply #3 on: August 08, 2007, 10:40:07 AM »
Hello, I start reyataz on Monday. I'm really worried about the yellowing of the skin and eyes. Is it certain that this goes away?

Offline lostinspace

  • Member
  • Posts: 23
Re: anyone else on an epzicom + reyataz + norvir combo?
« Reply #4 on: August 08, 2007, 06:28:29 PM »
hi littlepill, not certain if it goes away for sure...my nurse said only a small percentage of people have that side effect...i'm new to all of this so i'm not the most reliable source...mine has improved tremendously (my eye balls are almost all white again)...i think cutting back on the drinking has helped a lot...good luck!!!

cheers,
lost
I went to the doctor, I went to the mountains
I looked to the children, I drank from the fountain
There's more than one answer to these questions pointing me in a crooked line
The less I seek my source for some definitive
The closer I am to fine - Indigo girls

Offline aztecan

  • Member
  • Posts: 5,382
  • 29 years positive, 56 years a pain in the butt
Re: anyone else on an epzicom + reyataz + norvir combo?
« Reply #5 on: August 08, 2007, 06:47:15 PM »
Hey Littlepill,

Not everyone jaundices with Reyataz. I didn't. I haven't known anyone yet who stayed jaundiced when taking it. It seems to happen in the beginning and then subsides .

Good luck with your regimen.

HUGS,

Mark
"May your life preach more loudly than your lips."
~ William Ellery Channing (Unitarian Minister)

Offline Matty the Damned

  • Member
  • Posts: 12,198
  • Ninja Please
Re: anyone else on an epzicom + reyataz + norvir combo?
« Reply #6 on: August 08, 2007, 07:12:28 PM »
Mark is indeed correct. Not everyone who takes Reyataz (atazanavir) experiences jaundice and for those who do, it affects them to varying degrees. Some people get a mild yellowing of the eyes whilst others look like walking bananas.

That said, it's really nothing to fret about. It's not a harmful side effect as one would normally understand it. It won't make you feel ill or cause any damage to you. In almost everyone who experiences it, Reyataz associated jaundice resolves within two weeks to a month.

MtD

Offline LittlePill

  • Member
  • Posts: 19
Re: anyone else on an epzicom + reyataz + norvir combo?
« Reply #7 on: August 08, 2007, 09:15:34 PM »
You guys are great! Thank you all!

Offline risred1

  • Member
  • Posts: 419
  • My Source for Supps - www.newyorkbuyersclub.org
Re: anyone else on an epzicom + reyataz + norvir combo?
« Reply #8 on: August 09, 2007, 03:57:49 PM »
When taking Reyataz with Epzicom, Norvir is optional. Epzicom does not lower the level of Reyataz in the blood, as Truvada will.

My doc walked me through this, With certain medications, Novir is needed to boost PI level in the blood due to how certain meds affect the liver. Epzicom does not have this issue, so you can have Reyataz and Epzicom without Norvir.

Epzicom is associated with side effects on the kidneys. My doc stated that it is rare and needs to be monitored. If there are no issues, then Epzicom is a pretty good and tolerable med as Reyataz is as well.

At this time, this would be my choice for when I have to go on treatment, although my doc is hoping I can last long enough to use a integrase inhibitor, which he seems to really like. We shall see.
risred1 - hiv +
02/07 CD4 404 - 27% - VL 15k
10/07 CD4 484 - 31% - VL 45k
05/08 CD4 414 - 26% - VL 70k
01/09 CD4 365 - 23% - VL 65k
05/09 CD4 291 - 23% - VL 115k - Started Meds - Reyataz/Truvada
06/09 CD4 394 - ?% - VL 1200 - Boosted Reyataz with Norvir and Truvada
07/09 CD4 441 - ?% - VL 118 - Boosted Reyataz with Norvir and Truvada
09/09 CD4 375 - ?% - VL Undetectable - Boosted Reyataz with Norvir and Truvada
12/09 CD4 595 - ?% - VL Undetectable - VIT D 34 - Reyataz/Truvada/Norvir

Offline lostinspace

  • Member
  • Posts: 23
Re: anyone else on an epzicom + reyataz + norvir combo?
« Reply #9 on: August 09, 2007, 06:17:50 PM »
great, i'll ask if i can get off the norvir...one less pill will be fabulous!!!

 :)
thanks risred1

lost
I went to the doctor, I went to the mountains
I looked to the children, I drank from the fountain
There's more than one answer to these questions pointing me in a crooked line
The less I seek my source for some definitive
The closer I am to fine - Indigo girls

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.